Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    SOS-pill stuck in throat
    avatar
    An_225292 posted:
    About 24 hours ago, I swallowed a large antibiotic and it feels as if it's still stuck in my throat. I've tried every food item, beverage, & relaxation technique. I called my doctor & pharmacy and I've been told to wait & see.
    It still feels as if there is a lump in my throat (below Adam's apple) with a mild burning sensation (maybe the pill is gone & it's just an irritation), and slight discomfort traveling from the front of my chest into my shoulder blades. I understand the risks involved with a pill resting on the esophagus but wouldn't a sulfur pill (chalky) dissolve by now? If not, what is the least invasive way to detect the pill? I'm trying to stay calm but it's not easy.
    Reply
     
    avatar
    meliellis responded:
    The chances of a pill being stuck in your throat for that long are very slim. For one, like you said, it would dissolve especially since you've been drinking and eating. It probably did get stuck sideways briefly and bruised, and, yes, irritated your throat. If you can, take some ibuprofen to reduce any swelling and discomfort. The pain in your chest and shoulders is most likely caused by this stressful situation. I hope this has helped. Good Luck
     
    avatar
    mma65 replied to meliellis's response:
    Thank you for your help and support. Believe it or not, as the days with this throat and back pain have progressed, I think my asthma might be acting up. It's just ironic that the pill got stuck & then these other symptoms kicked in.
     
    avatar
    Annie_WebMD_Staff replied to mma65's response:
    Hi mma65,

    We do have an WebMD Asthma Community and an Ear, Nose, and Throat Community board for help with any questions that you have about throat issues.

    - Annie


    Helpful Tips

    Was this Helpful?
    1 of 1 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.